Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 458, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2003, 12:44 PM CDT for Lowndes County, Oktibbeha County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 12:44 PM CDT (17:44 UTC)
- Expired
- Jun 11, 2003, 1:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lowndes County, MS, Oktibbeha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2567 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS54 KJAN 111744
SVRJAN
MSC087-105-111845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 145 PM CDT
* AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF STARKVILLE...MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR ARTESIA AT 1250 PM CDT
BE NEAR GOLDEN TRIANGLE AIRPORT AT 1255 PM CDT
BE NEAR COLUMBUS...NEW HOPE AT 110 PM CDT
BE NEAR STEENS AT 115 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3341 8896 3331 8880 3342 8833 3364 8829
3348 8858 3353 8876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 10:15 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT WED JUN 11 2003 WILL DO A QUICK UPDATE TO ADJUST ZONES FOR NEW WATCH AND TO ADJUST TEMPS. AREA GENERALLY OVERCAST...DO NOT EXPECT MUCH WARMING. UPPER 80S MAY BE TOO WARM. WILL ALSO REMOVE MORNING WORDING. OTHERWISE FORECAST OK. .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 11, 5:00 AM CDT, 7 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTH OF HIGHWAY 82. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS TO 60 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS. AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND TEXAS...WILL PROGRESS EASTWARD TODAY INTO THE LOWER MISSISSIPPI VALLEY REGION. SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO TRANSPORT VERY MOIST AIR INTO THE REGION...CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. THERE WILL BE ENOUGH SHEAR FOR STORM ORGANIZATION...AND DAYTIME HEATING WILL CONTRIBUTE TO A VERY UNSTABLE AIRMASS FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BETTER UPPER LEVEL SUPPORT FOR SEVERE WEATHER WILL EXIST OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY THROUGH FRIDAY. AN ACTIVE JET STREAM COMBINED WITH A SLOW MOVING FRONTAL BOUNDARY WILL HELP INITIATE SEVERAL ROUNDS OF THUNDERSTORMS OVER THE LOWER MISSISSIPPI VALLEY REGION. THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE...AND SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ...DAYS FOUR THROUGH SEVEN... AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA SATURDAY THROUGH TUESDAY. UPPER LEVEL LOW PRESSURE IS EXPECTED TO BECOME CENTERED OVER THE ARKLATEX REGION...AND SOUTHERLY FLOW AHEAD OF THE CENTER WILL PROVIDE A CONTINUED TRANSPORT OF VERY MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY REGION. A SLOW MOVING FRONTAL BOUNDARY WILL COMBINE WITH THE VERY MOIST AND UNSTABLE AIRMASS TO SUPPORT ORGANIZED THUNDERSTORM ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND EVENING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 8:33 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM CASEYVILLE MS WIND DAMAGE
06/10/03 LINCOLN A FEW TREES DOWN ACROSS
NE LINCOLN CO. REPORTED
BY ELECTRIC POWER
ASSOCIATION.
0645 PM 2 SW BOWERTON MS WIND DAMAGE
06/10/03 COPIAH A FEW TREES DOWN.
REPORTED BY ELECTRIC
POWER ASSOCIATION.Local storm report, Jun 11, 11:13 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM MARTINVILLE MS WIND DAMAGE
06/11/03 SIMPSON LARGE LIMBS DOWN AND TREE
DEBRIS ACROSS GOOD HOPE
RD. PUBLIC REPORT.Local storm report, Jun 11, 11:57 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM MONTROSE MS WIND DAMAGE
06/11/03 JASPER A FEW TREES DOWN.
REPORTED BY JASPER COUNTY
SHERIFFS OFFICE.Local storm report, Jun 11, 12:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 10 S VICKSBURG MS WIND DAMAGE
06/11/03 WARREN NUMEROUS TREES DOWN. A
FEW POWERLINES WERE ALSO
BLOWN DOWN. DAMAGE
OCCURRED IN THE
LETOURNEAU COMMUNITY.
REPORTED BY WARREN COUNTY
EMA.Local storm report, Jun 11, 12:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM WINONA MS WIND DAMAGE
06/11/03 MONTGOMERY SEVERAL TREES AND
POWERLINES DOWN. REPORTED
BY MONTGOMERY COUNTY
EMA.
1220 PM MERIDIAN MS WIND DAMAGE
06/11/03 LAUDERDALE A FEW TREES AND
POWERLINES DOWN. REPORTED
BY FIRE DEPARTMENT.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:25 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Jun 11, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 44 min |
| Jun 11, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 22 min |
| Jun 11, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 59 min |
| Jun 11, 11:31 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 39 min |
| Jun 11, 11:40 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 30 min |
| Jun 11, 11:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 30 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jun 11, 12:15 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 40 min |
| Jun 11, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 61 min |
| Jun 11, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 58 min |
| Jun 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Jun 11, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 26 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 44 min |
| Jun 11, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 62 min |
| Jun 11, 6:18 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| Jun 11, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Jun 11, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.